How much bruising after heart cath?

I had my 3rd heart cath on Wed after severe chest cramps,sweating,nausea and high blood pressure.I take 14 mg of coumadin daily which was stopped on Tues and Wed.When I left the hospital on Thursay I was given a lovenox injection 60 mg,told to resume my coumadin and Iovenox 2 times daily.My leg is bruised all the way to my knee is very swollen and painful.My other heart caths didn't hurt like this one or cause this kind of bruising. I will be going today to have my inr/pt checked and hopefully be finished with the lovenox.

Report post

4 replies. Join the discussion

Hi! I am imagining that you have all the bruising from the blood thinners you have been on. After my first cath it looked like someone had beaten my leg with a baseball bat. It does got sore and swollen but rest, time and ice will help!

Report post

Me too! From groin to below my knee, black blue and purple and very sore.
Lidia xx

Report post

I'VE HAD SO MANY CATHS SINCE BIRTH, TOO MANY TO COUNT (48 YR.S OLD NOW) AND HAVE NEVER HAD ANY KIND OF BRUISING. I AM NOT AND HAVE NEVER BEEN ON BLOOD THINNERS SO DON'T KNOW IF THAT CONTRIBUTED TO YOUR BRUISING BUT PLEASE CHECK WITH YOUR DOCTOR TO PLAY IT SAFE. TAKE CARE AND TAKE IT EASY FOR A COUPLE OF DAYS! KATHY

Report post

Hi,

I had the bruising from my groin down past my knees also. Then add in the bruising from the little electrode patches they put on you, bruises from all the different blood work they did - I was quite the mess when I left the hospital.

Then the weather got really warm, I just couldn't hide in sweat pants any more. I wore shorts around the house for a day or two and then decided that these bruises were my medals for having survived my heart attack. A good friend had had a heart attack 5 days before me - long story short - Ray passed in the ambulance on his way to the hospital with his Mom (an RN) performing CPR on him. EMT's had misdiagnosed him earlier in the day - this all happened a week after Ray's Mom had re-certified the emergency responder in CPR.

I actually thought that the bruising looked worse when it turned that yellow color - it just didn't go with my far skin. LOL!

From then on I proudly wore my shorts in public, if anyone was looking at me funny I would explain that I had recently had a heart attack and a cath and these were the results of being on blood thinners.

I say pretty much the same thing when someone very cautiously points out that I have a trail of blood running down some part of my body - usually a leg or my neck. The blood running down my neck is usually from behind my which ever ear Mickey is perched next too. She gets a little jealous if I am scritching Mischief's head before Mickey's head so she nibbles behind my ear.

Yeah, I sometimes wish I had purchased stock in bandaids but I am also extremely greatful that I am here and able to bleed and bruise. The other option really doesn't seem like too much fun.

Oops, gotta go - I just scratched my leg and I will soon have a little trail going down my leg. It's one thing when you are in shorts and sneakers looking kind of athletic but a trail of blood running down your leg when you are in a skirt and sandals really doesn't look quite right!

Auntie Mom

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support WomenHeart

Help WomenHeart reach its goals and support people like yourself by making a donation today.

Donate to  WomenHeart

Discussion topics

Heart health links and resources


The SCAD Ladies Stand Up -- Read the special report

Community leaders

Disclaimer

The information provided by this online support network through WomenHeart: The National Coalition for Women with Heart Disease and Inspire is for general informational purposes only. The information is not intended to substitute for professional medical advice, diagnoses, or treatment. If you are ill, or suspect that you are ill, see a doctor immediately. In an emergency, call 911 or go to the nearest emergency room. WomenHeart: The National Coalition for Women with Heart Disease never recommends or endorses any specific physicians, products or treatments for any condition.